Information security risk analysis model using fuzzy decision theory
Ana Paula Henriques de Gusmão,
Lúcio Camara e Silva,
Maisa Mendonça Silva,
Thiago Poleto and
Ana Paula Cabral Seixas Costa
International Journal of Information Management, 2016, vol. 36, issue 1, 25-34
Abstract:
This paper proposes a risk analysis model for information security assessment, which identifies and evaluates the sequence of events – referred to as alternatives – in a potential accident scenario following the occurrence of an initiating event corresponding to abuses of Information Technology systems. In order to perform this evaluation, this work suggests the use of Event Tree Analysis combined with fuzzy decision theory. The contributions of the present proposal are: the development of a taxonomy of events and scenarios, the ranking of alternatives based on the criticality of the risk, considering financial losses, and finally, the provision of information regarding the causes of information system attacks of highest managerial relevance for organizations. We included an illustrative example regarding a data center aiming to illustrate the applicability of the proposed model. To assess its robustness, we analyzed twelve alternatives considering two different methods of setting probabilities of the occurrence of events. Results showed that deliberate external database services attack represent the most risky alternative.
Keywords: Information security; Risk analysis; Fuzzy decision theory (search for similar items in EconPapers)
Date: 2016
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0268401215000900
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:ininma:v:36:y:2016:i:1:p:25-34
DOI: 10.1016/j.ijinfomgt.2015.09.003
Access Statistics for this article
International Journal of Information Management is currently edited by Yogesh K. Dwivedi
More articles in International Journal of Information Management from Elsevier
Bibliographic data for series maintained by Catherine Liu ().